Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 112, NWS Pittsburgh, PA

June 9, 2011Fayette County, Washington County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 9, 2011, 3:28 PM EDT for Fayette County, Washington County, Westmoreland County, Pennsylvania. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 3:28 PM EDT (19:28 UTC)
Expired
Jun 9, 2011, 4:30 PM EDT
In force
62 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Fayette County, PA, Washington County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 89 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:36 PM EDTHAIL 0.88Smithton, PAEVENT OCCURRED BETWEEN 321 PM 06 09 2011 AND 336 PM 06 09 2011
Jun 9, 3:55 PM EDTTSTM WND DMGMount Pleasant, PATREES REPORTED DOWN IN MOUNT PLEASANT
Jun 9, 3:58 PM EDTHAIL 1Ligonier, PAEVENT OCCURRED BETWEEN 343 PM 06 09 2011 AND 358 PM 06 09 2011
Jun 9, 4:20 PM EDTHAIL 1Laughlintown, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 12:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS51 KPBZ 091928
SVRPBZ
PAC051-125-129-092030-
/O.NEW.KPBZ.SV.W.0112.110609T1928Z-110609T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
  EXTREME EAST CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 430 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEW STANTON TO WEST NEWTON...
  MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEST NEWTON...        NEW STANTON...        MOUNT PLEASANT...
  LIGONIER...           DONEGAL...           
  LAUREL MOUNTAIN STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4018 7913 4015 7916 4012 7917 4010 7920
      4011 7922 4004 7929 4015 7989 4029 7964
      4030 7905
TIME...MOT...LOC 1928Z 275DEG 20KT 4023 7961 4016 7978

$$
2 follow-up statements
578 
WWUS51 KPBZ 091952
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT THU JUN 9 2011

PAC125-092002-
/O.CAN.KPBZ.SV.W.0112.000000T0000Z-110609T2030Z/
WASHINGTON PA-
352 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4018 7913 4015 7916 4012 7917 4010 7920
      4011 7922 4004 7929 4013 7979 4029 7955
      4030 7905
TIME...MOT...LOC 1952Z 275DEG 20KT 4022 7944 4015 7961

$$

PAC051-129-092030-
/O.CON.KPBZ.SV.W.0112.000000T0000Z-110609T2030Z/
FAYETTE PA-WESTMORELAND PA-
352 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MOUNT
PLEASANT TO NEW STANTON...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  STANTON...        MOUNT PLEASANT...     LIGONIER...
  DONEGAL...            LAUREL MOUNTAIN STATE PARK...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4018 7913 4015 7916 4012 7917 4010 7920
      4011 7922 4004 7929 4013 7979 4029 7955
      4030 7905
TIME...MOT...LOC 1952Z 275DEG 20KT 4022 7944 4015 7961

$$
34
897 
WWUS51 KPBZ 092015
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT THU JUN 9 2011

PAC051-129-092030-
/O.CON.KPBZ.SV.W.0112.000000T0000Z-110609T2030Z/
FAYETTE PA-WESTMORELAND PA-
415 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LIGONIER TO DONEGAL...MOVING
EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MOUNT PLEASANT...     LIGONIER...           DONEGAL...
  LAUREL MOUNTAIN STATE PARK...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4018 7913 4015 7916 4012 7917 4010 7920
      4011 7922 4004 7929 4011 7966 4029 7942
      4030 7905
TIME...MOT...LOC 2015Z 284DEG 21KT 4018 7923 4013 7938

$$
34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:08 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 9, 1:08 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
108 PM EDT THU JUN 9 2011

.SYNOPSIS...
THUNDERSTORM CHANCES WILL RETURN THIS AFTERNOON AND REMAIN IN THE
FORECAST THROUGH SATURDAY NIGHT AS A FRONT SAGS OVER THE UPPER
OHIO VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED IN ADVANCE OF
APPROACHING FRONT. PRIMARY FACTOR FOR SEVERE WEATHER WILL BE
MODEST AMOUNTS OF INSTABILITY...ALTHOUGH WEAK LEVELS OF DEEP LAYER
SHEAR MAY PREVENT STORMS FROM FORMING INTO A SOLID LINE ACROSS THE
CWA. WITH FRONT MOVING SLOWLY...EXPECT THAT THE FRONT WILL REACH
NORTHWESTERN COUNTIES BY 18Z...THE PITTSBURGH METRO AREA BY
00Z...AND THEN DROPPING TO THE MASON-DIXON LINE AROUND 06Z. SEVERE
THREAT SHOULD DIMINISH DURING THE EVENING HOURS WITH THE LOSS OF
DAYTIME HEATING...ALTHOUGH SHOWERS AND SOME ISOLATED THUNDERSTORMS
WILL REMAIN OVERNIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRONT WILL REMAIN AROUND THE MASON-DIXON LINE ON FRIDAY...POSSIBLY
DRIFTING FARTHER TO THE NORTH. THIS WILL KEEP A CONTINUED CHANCE
FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. ONCE
AGAIN...CONVECTION WILL DIMINISH FRIDAY EVENING...ALTHOUGH ALL
LOCATIONS WILL STILL HAVE A CHANCE OF RAINFALL OVERNIGHT.

LOW PRESSURE WILL BE OVER MICHIGAN SATURDAY MORNING...AND AS THIS
SYSTEM MOVES TO THE NORTHEAST...A COLD FRONT WILL SWEEP THROUGH
THE REGION SATURDAY INTO SATURDAY NIGHT. THIS SHOULD FINALLY CLEAR
THE CHANCE FOR RAIN OUT OF THE FORECAST...BUT ANOTHER ROUND OF
SEVERE WEATHER COULD OCCUR ON SATURDAY AS THE COLD FRONT PASSES.
SKIES WILL BEGIN TO CLEAR ON SUNDAY...WITH COOLER AIR BRINGING
TEMPERATURES BACK TO NORMAL THAT DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
JUDGING FROM RECENT NAEFS AND ECMWF MODEL OUTPUT, CONCUR WITH HPC
THAT HIGH PRESSURE, CENTERED OVER EASTERN CANADA, WILL PROVIDE DRY
CONDITIONS AND COMFORTABLE TEMPERATURES TUESDAY AND
WEDNESDAY. A LOW PRESSURE SYSTEM, COMING NORTHEASTWARD FROM THE
SOUTHERN PLAINS, MAY PRODUCE THUNDERSTORMS STARTING LATE WEDNESDAY
NIGHT.

SPECIFIC TEMPERATURES WERE BASED ON BLEND OF HPC GUIDANCE AND NAEFS
MEDIAN VALUES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
RECENT RADAR DATA AND HRRR MODEL OUTPUT SHOWS A NEW PREFRONTAL BAND
OF MVFR THUNDERSTORMS, WITH SEVERE POTENTIAL, DEVELOPING NEAR THE
I-80 CORRIDOR BY 18Z, THEN MOVING SOUTHEASTWARD THROUGH THE
KZZV-KPIT-KLBE CORRIDOR BY ABOUT 20Z, AND KMGW BY 22Z.

COLD FRONT ITSELF WILL MOVE SOUTHEASTWARD THROUGH THE UPPER OHIO
VALLEY TOWARD 00Z. RECENT SREF MODEL OUTPUT SHOWS THE FRONT STALLING
TO PROVIDE ADDITIONAL BOUTS OF THUNDERSTORMS WITH RESTRICTIONS INTO
EARLY SUNDAY. PATCHES OF EARLY MORNING FOG AND HAZE CAN ALSO PROVIDE
RESTRICTIONS.

CANADIAN HIGH PRESSURE CAN PROVIDE MORE PREVALENT VFR LATER SUNDAY
INTO TUESDAY.

SURFACE WINDS WILL BE FROM THE WEST AND SOUTHWEST NEAR 10 KTS TODAY,
WITH HIGHER GUSTS IN THUNDERSTORMS. SURFACE WINDS WILL BE MORE FROM
THE NORTHWEST 4 TO 7 KTS TONIGHT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 9, 12:57 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1257 PM EDT THU JUN 9 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020-021-
029-031-075-076-WVZ001>004-012-021>023-041-101200-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-WASHINGTON-GREENE-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
1257 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT
LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ016-022-023-073-074-101200-
JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-
1257 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING
WINDS...BUT LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 9, 2:37 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
237 PM EDT THU JUN 9 2011

PAZ016-021-023-029-073>076-091945-
JEFFERSON PA-ALLEGHENY-INDIANA-WASHINGTON-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...PITTSBURGH METRO AREA...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...CONNELLSVILLE...
POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG
237 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS...

A LINE OF STRONG THUNDERSTORMS...STRETCHING FROM SOUTHERN
JEFFERSON COUNTY TO ALLEGHENY AND WASHINGTON COUNTIES...WILL
MOVE EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND DIME SIZED HAIL
ARE POSSIBLE WITH THE STRONGER STORMS.
Local storm report, Jun 9, 3:01 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             CHERRY TREE             40.73N  78.81W
06/09/2011  E0.88 INCH       INDIANA            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100845

ASMITH
Special weather statement, Jun 9, 3:11 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT THU JUN 9 2011

PAZ021-023-029-073>076-092000-
ALLEGHENY PA-FAYETTE PA-FAYETTE RIDGES PA-INDIANA PA-WASHINGTON PA-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
311 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL AFFECT EXTREME EAST CENTRAL
WASHINGTON...EXTREME SOUTHEASTERN ALLEGHENY...NORTHEASTERN FAYETTE...
SOUTH CENTRAL INDIANA AND WESTMORELAND COUNTIES...

AT 306 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
BLAIRSVILLE TO CHARLEROI...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR NEW STANTON AROUND 320 PM...NEW FLORENCE
AROUND 330 PM...LIGONIER AROUND 340 PM AND LAUREL MOUNTAIN STATE PARK
AROUND 350 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4038 7898 4023 7910 4018 7913 3994 7959
      4018 8000 4048 7924 4042 7897
Special weather statement, Jun 9, 3:19 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT THU JUN 9 2011

PAZ029-031-075-076-092000-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-WASHINGTON PA-
319 PM EDT THU JUN 9 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE...
NORTHWESTERN FAYETTE AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARIANNA...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BENTLEYVILLE AROUND 330 PM...CALIFORNIA
AROUND 350 PM AND WALTERSBURG AROUND 400 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4016 7994 3992 7957 3999 8018 4016 8011

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:51 PM EDTSevere Thunderstorm WarningPBZIndiana54 min
Jun 9, 3:11 PM EDTSpecial Weather StatementPBZWestmoreland49 min
Jun 9, 3:19 PM EDTSpecial Weather StatementPBZFayette41 min
Jun 9, 4:35 PM EDTSpecial Weather StatementPBZFayette55 min
Jun 9, 5:35 PM EDTSpecial Weather StatementPBZFayette25 min
Jun 9, 6:35 PM EDTSpecial Weather StatementPBZFayette55 min
Jun 9, 7:24 PM EDTSevere Thunderstorm WarningPBZFayette36 min
Jun 9, 7:34 PM EDTAreal Flood AdvisoryPBZFayette3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.